Alert archive / Kansas / Tornado Warnings in 2018
Tornado Warning 19, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 19, 2018, 7:39 PM CDT for Cheyenne County, Rawlins County, Kansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2018, 7:39 PM CDT (00:39 UTC)
- Expired
- Jun 19, 2018, 8:00 PM CDT
- In force
- 21 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 2.0 in
Counties Cheyenne County, KS, Rawlins County, KS
The radar
The Goodland radar (KGLD), 47 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1099 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.5
The text
As transmitted.
319
WFUS53 KGLD 200039
TORGLD
KSC023-153-200100-
/O.NEW.KGLD.TO.W.0019.180620T0039Z-180620T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
739 PM CDT TUE JUN 19 2018
The National Weather Service in Goodland has issued a
* Tornado Warning for...
East central Cheyenne County in northwestern Kansas...
Western Rawlins County in northwestern Kansas...
* Until 800 PM CDT.
* At 738 PM CDT, a confirmed tornado was located near Bird City, or
14 miles east of St. Francis, moving east at 20 mph.
HAZARD...Damaging tornado and hail up to two inches in diameter.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Bird City and McDonald.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3968 10165 3988 10161 3991 10125 3964 10127
TIME...MOT...LOC 0038Z 273DEG 18KT 3979 10152
TORNADO...OBSERVED
HAIL...2.00IN
$$
JRM1 follow-up statement
494
WWUS53 KGLD 200057
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
757 PM CDT TUE JUN 19 2018
KSC023-153-200107-
/O.EXP.KGLD.TO.W.0019.000000T0000Z-180620T0100Z/
Cheyenne KS-Rawlins KS-
757 PM CDT TUE JUN 19 2018
...THE TORNADO WARNING FOR EAST CENTRAL CHEYENNE AND WESTERN RAWLINS
COUNTIES IN NORTHWESTERN KANSAS WILL EXPIRE AT 800 PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However
gusty winds and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Kansas.
LAT...LON 3968 10165 3988 10161 3991 10125 3964 10127
TIME...MOT...LOC 0057Z 273DEG 18KT 3979 10140
$$
JRMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 19, 6:41 PM CDT, 58 minutes earlier.
Area forecast discussion, Jun 19, 6:41 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
541 PM MDT Tue Jun 19 2018
.SHORT TERM...(This evening through Wednesday)
Issued at 258 PM MDT Tue Jun 19 2018
Thunderstorms have developed along the front near our southeast
edge. Also large area of storms have developed over eastern
Colorado in a post frontal environment. Rather strong shortwave
moving in from the west is helping storms develop as well. Shear,
instability, and lapse rates are favorable for continued severe
storms to develop and currently have a tornado and severe
thunderstorm watches out covering the entire area through the
evening.
Parameters still in place for these storms to produce very heavy
rainfall. Hrrr is capturing both the placement of storms and the
intense rainfall they are producing. So flash flood watch looks
good. Some lingering rainfall in the morning along with additional
development afternoon will be possible in the afternoon. Not much
time to look at that. However, mesoscale influences from ongoing
convection could enhance that. Temperatures for Wednesday will
need to be looked since could have a lot of wet ground and
lingering cloud cover.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 237 PM MDT Tue Jun 19 2018
Upper low currently over Idaho will migrate slowly into the mid-
Mississippi Valley by Friday. As it does so, it will keep a
lingering chance of showers and thunderstorms across the far
northeast counties through Thursday morning. Once the upper low
leaves the area, short wave ridging will temporarily move over the
area Thu-Fri. A second upper trough will move quickly into the area
Friday night with another chance of scattered convection. Later in
the weekend a closed upper low will move from the Intermountain
Region out over the High Plains with both the GFS and EC fairly
consistent in location and timing. This will produce a chance for
widespread convection from Sunday afternoon into Monday evening.
Temperatures through the period will generally be near to above
normal with highs mostly in the 80s but approaching 90 by Tuesday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 540 PM MDT Tue Jun 19 2018
Severe weather going on. Not enough time to do a discussion. When
thunderstorms affect the sites, there will ifr to mvfr conditions.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through late tonight for KSZ001>004-013>016-
027>029-041-042.
CO...Flash Flood Watch through late tonight for COZ090>092.
NE...Flash Flood Watch through late tonight for NEZ079>081.
&&
SHORT TERM...BULLER
LONG TERM...DLF
AVIATION...BULLERHazardous weather outlook, Jun 19, 11:47 AM CDT, 7 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1047 AM MDT Tue Jun 19 2018 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1047 AM MDT Tue Jun 19 2018 /1147 AM CDT Tue Jun 19 2018/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered to numerous thunderstorms are expected to develop over and the area after 2 pm MDT (3 pm CDT). Some of the storms could become severe with large hail, some greater than 2 inches in diameter, damaging winds in excess of 60 mph, and a few tornadoes. The severe storms could occur over the entire area. However the area that will have the greatest risk will be roughly along and south of a line from Norton to Colby to Burlington to Flagler. A Flash Flood Watch remains in effect for the entire region for this afternoon and evening. Widespread heavy rainfall from thunderstorms is possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... Depending on the amount of rainfall received later today and tonight...some flooding concerns may remain over portions of the region and will have to be monitored going into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed after 2 pm MDT(3 pm CDT). We would appreciate any reports of flooding, hail, wind and tornadoes. Should anything occur...please do so safely.
In the hours before
Local storm report, Jun 19, 7:08 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
608 PM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 2 NNW HALE 39.65N 102.14W
06/19/2018 M59 MPH YUMA CO MESONET
&&
DLFLocal storm report, Jun 19, 7:10 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
610 PM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM FUNNEL CLOUD 1 WNW SAINT FRANCIS 39.78N 101.82W
06/19/2018 CHEYENNE KS PUBLIC
TWO PUBLIC REPORTS OF A FUNNEL CLOUD JUST
WEST OF SAINT FRANCIS.
&&
DLFSpecial weather statement, Jun 19, 7:10 PM CDT, 29 minutes before
Special Weather Statement National Weather Service Goodland KS 710 PM CDT TUE JUN 19 2018 NEZ080-200045- Hitchcock NE- 710 PM CDT TUE JUN 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HITCHCOCK COUNTY UNTIL 745 PM CDT... At 710 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Stratton, or 11 miles northwest of Trenton, moving east at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Trenton and Palisade. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for southwestern Nebraska. LAT...LON 4012 10095 4020 10132 4035 10131 4035 10077 TIME...MOT...LOC 0010Z 275DEG 19KT 4025 10121 Buller
Local storm report, Jun 19, 7:22 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
622 PM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND GST SAINT FRANCIS 39.78N 101.80W
06/19/2018 M77 MPH CHEYENNE KS AWOS
MEASURED AT ST FRANCIS AIRPORT.
&&
DLFLocal storm report, Jun 19, 7:23 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
623 PM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST 7 SSW WHEELER 39.67N 101.74W
06/19/2018 E70 MPH CHEYENNE KS NWS EMPLOYEE
&&
DLFLocal storm report, Jun 19, 7:31 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
631 PM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND GST GOODLAND 39.35N 101.71W
06/19/2018 M58 MPH SHERMAN KS ASOS
MEASURED AT GOODLAND AIRPORT.
&&
DLFThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:13 PM CDT | Tornado Warning | GLD | Cheyenne | 16 min |
| Jun 19, 7:14 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 46 min |
| Jun 19, 7:20 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 40 min |
| Jun 19, 7:23 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Thomas | 28 min |
| Jun 19, 7:27 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 63 min |
| Jun 19, 7:44 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 46 min |
| Jun 19, 7:49 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 41 min |
| Jun 19, 7:56 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 49 min |
| Jun 19, 7:57 PM CDT | Flash Flood Warning | GLD | Cheyenne, Rawlins | 3 hr |
| Jun 19, 8:01 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 44 min |
| Jun 19, 8:31 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 44 min |
| Jun 19, 8:32 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan, Thomas | 21 min |
| Jun 19, 8:44 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 46 min |
| Jun 19, 8:45 PM CDT | Flash Flood Warning | GLD | Gove, Graham, Logan, Sheridan, Thomas | 2 hr |
| Jun 19, 8:52 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 53 min |
| Jun 19, 10:57 PM CDT | Areal Flood Warning | GLD | Gove, Graham, Logan, Sheridan, Thomas | 12 hr |
Nearby
Tornado Warnings in Kansas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.